| Model Number |
SXMD2B408 |
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Impaired Healing (2378)
| Date of Event |
02/24/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing in-process or final inspection process.No samples were available for review.If samples or additional information becomes available at a later date, the samples or information will be reviewed and added to the file.Three photo¿s were provided by the end user.The first photo displayed the patient¿s wrist and surgical site at a distance.The second photo was of the incision however no plate or surgical device was observed.The third photo displayed the suture being held with the forceps but was inconclusive.Without receiving sterile devices to visually inspect or to pull test, or receiving detailed information regarding the pre-operative preparation of the devices, procedure performed, placement of the plate and suture, surgeon¿s technique, or the patient¿s health status and specifics, post-op instructions or quality of the tissue, a definitive root cause for the reported event cannot be confirmed with certainty.As stated in the ifu for the devices, ¿adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition or chronic medical condition.The surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.Other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.
Event or Problem Description
According to the end user the suture caused an internal bleeding and therefore the wound didn't properly heal.The surgeon had to remove the suture.Initial procedure: placement of a plate.There is no additional information regarding the placement of the plate or the surgeon's technique.
Additional Manufacturer Narrative
The plate was left implanted in the patient, only the suture was removed.Suture broke because of hematoma.It was reported the patient did not have any pre-existing health conditions.The surgeon reclosed the wound (b)(6) 2021 with a new stratafix suture.No additional surgery is being planned at this time.
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.A segment of the actual device that was removed from the patient was returned for analysis.The clear suture appeared used (ex.Blood, tissue & engaged barbs).No defects or abnormalities were observed other than the suture ends were cut with a sharp instrument one (1) sterile sample from the finished good lot was returned for visual review and testing.No defects were observed on the device.The device met all specifications including the usp tensile, needle pull and requirements for barb depth, angle and replacement.It was reported by the surgeon the suture broke post-operative due to a hematoma.The plate was left implanted in the patient, only the suture was removed (returned for analysis) and replaced with another stratafix device.It was reported the patient did not have any pre-existing health conditions.The surgeon reclosed the wound (b)(6) 2021 with a new stratafix suture.No additional surgery is being planned at this time.Hematoma after surgery or post-operative hematoma is a common potential complication.It was reported the patient did not have any pre-existing health conditions.A hematoma can result from surgeries of any sort, invasive medical or dental procedures (for example, biopsies, incision and drainage, cardiac catheterization), and injection of medications (for example, insulin, blood thinners, vaccines).Because these procedures damage nearby tissues and blood vessels, often hematomas may form around the site of the procedure.Without receiving detailed information regarding, procedure performed, placement of the plate and suture, quality of the tissue, surgeon¿s technique or post-op events that may have resulted in injury or hematoma, a definitive root cause for the reported event cannot be confirmed with certainty.
Additional Manufacturer Narrative